Jump to content

Temporarily Stopped Zantac - More Hives & More Pots Symptoms


Recommended Posts

I am on Ceftin antibiotic and they advise not to use Zantac (and similar drugs) as it can decrease the absorption of the antibiotic. I thought I'd be OK going off Zantac for 10 days. Well, no.

Tonight I got random hives while eating dinner (the same pasta I eat at least once a week), but I felt more hot and just overstimulated. I think it's just the annoying 'random hives' because of the eating, being hot, etc. and this was much more under control while on Zantac. Who knew it could do so much to help! Of course, I feel all POTSY from the hives incident.

I called a pharmacist (my pharmacy is closed) and from what she can tell, if I take Ceftin with food and don't take Zantac within 2 hours of the Cefin, I should be able to take my Zantac so I'm waiting to take my Zantac dose for today. I figure I can take it in the afternoon between Ceftin for the rest of the week.

It could just be a random coincidence, but I think being off the Zantac had something to do with my reaction.

Link to comment
Share on other sites

I take ranitidine (generic Zantac) specifically to help with allergic reactions. My GP thought I was crazy when I said it helped with allergies as it is supposed to be used for reflux and heartburn. I showed the doctor some of the MCAD literature and pointed out that H2 blocker stands for histamine-2 blocker. I certainly get more allergy symptoms when not taking Zantac.

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...